Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 356, NWS Jackson, MS

May 25, 20115 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2011, 9:36 PM CDT for 5 counties in Mississippi. It was in force for 54 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 9:36 PM CDT (02:36 UTC)
Expired
May 25, 2011, 10:30 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS, Montgomery County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:36 PM CDTTSTM WND DMGIndianola, MSA COUPLE POWER LINES WERE BLOWN DOWN.
May 25, 9:45 PM CDTFUNNEL CLOUD7 W Inverness, MSA FUNNEL CLOUD WAS SPOTTED.
May 25, 9:50 PM CDTTSTM WND DMGItta Bena, MSA FEW TREES AND POWER POLES DOWN.
May 25, 9:53 PM CDTTSTM WND DMG2 N Greenwood, MSSEVERAL TREES DOWN ALONG CR 518.
May 25, 9:53 PM CDTTSTM WND DMGItta Bena, MSPOWER OUTAGES WERE REPORTED.
May 25, 10:00 PM CDTTSTM WND DMG4 E Leflore, MSTREES DOWNED IN THE HOLCOMB AND LEFLORE AREAS
May 25, 10:07 PM CDTTSTM WND DMG5 E Avalon, MSA FEW TREES DOWN.
May 25, 10:15 PM CDTTSTM WND DMG3 Ne Misterton, MSTREES WERE DOWNED ACROSS EASTERN GRENADA COUNTY...INCLUDING ONE ACROSS PLEASANT GROVE RD.
May 25, 10:35 PM CDTTSTM WND DMG3 Sw Carrollton, MSA FEW TREES WERE DOWN ON CR 316.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:16 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS54 KJAN 260236
SVRJAN
MSC015-043-083-097-133-260330-
/O.NEW.KJAN.SV.W.0356.110526T0236Z-110526T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
  NORTHWESTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...

* UNTIL 1030 PM CDT

* AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MINTER CITY TO 9 MILES WEST OF
  INVERNESS MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUNNYSIDE...MONEY...LEFLORE...QUITO...AVALON...HOLCOMB...BEW
  SPRINGS...SIDON...TEOC...MALMAISON...JEFFERSON...NORTH
  CARROLLTON...ELLIOTT...SWEATMAN...MISTERTON...GORE SPRINGS AND DUCK
  HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3387 8950 3366 8950 3349 8979 3328 9077
      3339 9076 3382 9034 3381 9017 3377 9018
      3374 9029 3370 9028 3370 9027 3374 9024
      3373 9014 3381 9012 3383 8994 3390 8992
TIME...MOT...LOC 0236Z 256DEG 45KT 3379 9025 3335 9068

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:30 PM CDT, 6 minutes earlier.

Area forecast discussion, May 25, 9:30 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT WED MAY 25 2011

.UPDATE...NEARLY STACKED LOW PRESSURE SYSTEM WAS NOTED OVER MISSOURI
WITH A CURVED INTENSE LINE OF CONVECTION STRETCHING UP FROM EAST
TEXAS ACROSS OUR DELTA REGION AND UP INTO INDIANA. THIS LINE IS
STILL EXPECTED TO SLOWLY SHIFT EAST THROUGH THE NIGHT AHEAD OF A
COLD FRONT THAT SHOULD MOVE INTO THE WESTERN PORTIONS OF THE CWA BY
MORNING. THE JAN 00Z THU SOUNDING SHOWED A FAIRLY STOUT CAP STILL
THAT WILL TAKE THE LINE TO OVERCOME LATER TONIGHT. GREATEST RISK FOR
SEVERE STORMS IS STILL EXPECTED ACROSS THE NORTHERN PORTIONS OF THE
CWA...ALONG THE HIGHWAY 82 CORRIDOR. THE SOUTHEAST PORTIONS OF THE
CWA SHOULD SEE LITTLE ACTIVITY UNTIL CLOSER TO MORNING. HAVE UPDATED
FORECAST EARLIER TO ALLOW THE WIND ADVISORY TO EXPIRE AND ACCOUNT
FOR CONVECTIVE DEVELOPMENT TRENDS. /22/

&&

.AVIATION...
VFR CONDITIONS ARE CURRENTLY BEING OBSERVED AT ALL TAF
SITES ACROSS THE REGION.  THIS WILL CONTINUE THROUGH THE REMAINDER
OF THE AFTERNOON AND INTO THIS EVENING.  HOWEVER...CHANCES FOR
THUNDERSTORMS WILL INCREASE FROM WEST TO EAST AS WE MOVE INTO LATE
THIS AFTERNOON AND CONTINUE OVERNIGHT...WITH THE GREATEST CHANCES
EXPECTED AT GLH/GWO/GTR. VFR CONDITIONS WILL RETURN TO THE ENTIRE
AREA FROM WEST TO EAST AS WE GO THROUGH THURSDAY INTO THURSDAY
EVENING. SUSTAINED WINDS FROM 12-17 KNOTS...WITH HIGHER GUSTS...WILL
CONTINUE THIS AFTERNOON.  ACROSS THE DELTA REGION...KGLH & KGWO...
SUSTAINED FROM 18-23 KNOTS WITH GUSTS UP TO 30 KNOTS WILL ALSO
CONTINUE INTO THE EVENING.  THESE WINDS WILL SUBSIDE A BIT BY
TONIGHT...BUT REMAIN BREEZY THROUGH THE OVERNIGHT HOURS. /19/

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT WED MAY 25 2011/

..SEVERE STORMS BUILDING TOWARD THE DELTA REGION...SPREADING E
TNGT...

DISCUSSION...SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT) WINDY DAY
CONTINUES ACROSS THE REGION WITH PEAK SLY GUSTS TO AROUND 40MPH IN
OUR DELTA COUNTIES. THESE SHOULD GRADUALLY SUBSIDE TO LESS THAN 30MPH
AFTER 01Z AND ADVY SHOULD EXPIRE ON SCHEDULE. A POWERFUL VERTICALLY-
STACKED LOW(996MB) CENTER MOVING STEADILY EWD THROUGH CENTRAL MO EWD
AT 25 MPH ALONG THE I-70 CORRIDOR. THE TRAILING COLD FRONT
ACCELERATING THROUGH A KHRO-KTXK-KTYR LINE AND SHOULD SWEEP ACROSS
CENTRAL AR AND NW LA AS SEVERE STORMS ERUPT THROUGH SUNSET. WARM
DRY MID LEVEL CAP IN PLACE ACROSS THE LOWER MS VALLEY IS EXPECTED TO
ERODE FROM N TO S EARLY THIS EVENING. SEVERE PARAMETERS REMAIN ON
TRACK SIMILAR TO RECENT RUNS AS 60-70KT 500MB SPEED MAX CROSSES NRN
MS BY 06Z. HRR/RUC/NAM12 SOLUTIONS DEVELOP SCATTERED TSRA ALONG A
CLEVELAND-CROSSETT LINE BY 6PM AHEAD OF THE FRONT AND THESE
INTENSIFY EVEN MORE BY THE TIME THEY REACH THE GREENWOOD-LAKE
PROVIDENCE-DELHI AREAS 7-10PM. EVENTUALLY...AS THE FRONT CATCHES UP
TO THESE CELLS 9P-MIDN...THEY EVOLVE INTO A SQUALL LINE NEAR A
GRENADA-LEXINGTON-YAZOO CITY LINE AND THEN SWEEP EWD THROUGH OUR
GOLDEN TRIANGLE OF NERN MS BY 2-4AM. SCATTERED SHRA/TSRA CONTINUE
FARTHER SWWD FROM THE LINE THROUGH NERN LA AND W CENTRAL MS 10PM-3AM
AND THEN FINALLY PUSH THROUGH E CENTRAL MS 2AM-6AM.

SPC HOLDING MODERATE RISK ACROSS OUR HIGHWAY 82 CORRIDOR...
ESPECIALLY FOR DAMAGING WINDS LATER IN THE EVENING. PLEASE NOTE:
THE SRN EXTENT OF THE MAIN CONVECTIVE LINE STILL A BIT UNCERTAIN AS
WARM DOME ALOFT(11-12C AT 700MB) APPEARS TO PERSIST ALONG THE
HIGHWAY 84 CORRIDOR TO LIMIT COVERAGE IN THOSE AREAS. STILL NEED TO
MONITOR CLOSELY THE I-20 AXIS AS WEAKENING SHEAR/INSTABILITY VALUES
LATER TONIGHT SHOULD KEEP BEST SEVERE RISK TO THE N.

THE FRONTAL ZONE EXPECTED TO BEGIN SLOWING DOWN OVER SERN MS THURSDAY
MORNING AS THE MONSTER LOW PULLS AWAY TO THE GREAT LAKES REGION.
DEPENDING ON WHETHER THE BOUNDARY SLOWS ENOUGH FOR ENOUGH HEATING AT
MIDDAY...SCATTERED STRONG STORMS COULD AGAIN FIRE IN THE I-59
CORRIDOR BEFORE COMPLETELY DEPARTING OUR CWFA EARLY THURSDAY
EVENING. THEN...DRIER AIR WILL TAKE OVER FROM W TO E THURSDAY NIGHT
WITH SOME SLIGHTLY COOLER NIGHTS BUT AFTERNOON TEMPS WILL NOT BE
THAT MUCH DIFFERENT THAN PAST COUPLE OF DAYS. BLEND OF MAV/MET MOS
ACCEPTED./40/

PREV LONG TERM...FRIDAY THROUGH WEDNESDAY....THE UPPER TROUGH WILL
SHIFT TO THE EAST OF THE AREA BY FRIDAY AND HIGH PRESSURE RIDGING AT
THE SURFACE AND ALOFT WILL BUILD OVER THE AREA. THIS PATTERN WILL
CHANGE VERY LITTLE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. BY
TUESDAY THE GFS BUILDS THE UPPER RIDGE OVER THE ARKLAMISS WITH AN
H594 HIGH CENTERED OVER THE SOUTHEAST. MID WEEK SHOULD BRING SOME OF
THE HOTTEST TEMPS SO FAR THIS YEAR WITH HIGHS IN THE MID 90S. STUCK
CLOSE TO GUIDANCE TEMPS THROUGH THE WEEKEND...BUT DID RAISE AFTERNOON
HIGHS ABOVE MEX GUIDANCE ON TUE/WED./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  86  60  87 /  39  27   8   8
MERIDIAN      70  89  59  88 /  33  50  17   8
VICKSBURG     68  87  56  88 /  45  15   7   8
HATTIESBURG   71  92  62  91 /  21  50  18   4
NATCHEZ       69  90  60  88 /  33  24   7   4
GREENVILLE    65  81  60  85 /  73  12   7   7
GREENWOOD     67  82  58  86 /  72  14   8   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/40/15
Hazardous weather outlook, May 25, 2:16 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT WED MAY 25 2011

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-261930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
216 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

A SEVERE WEATHER OUTBREAK IS POSSIBLE LATE THIS AFTERNOON INTO
THIS EVENING AS AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVES
ACROSS THE MISSISSIPPI VALLEY. SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS UP TO 75 MPH...VERY LARGE HAIL TO THE
SIZE OF TENNIS BALLS...AND A FEW TORNADOES...SOME OF WHICH COULD BE
STRONG...WILL BE POSSIBLE ACROSS UPPER PORTIONS OF THE ARKLAMISS
DELTA REGION FROM 4 PM TODAY UNTIL 10 PM TONIGHT.

IN ADDITION...LOCALLY HEAVY RAINFALL ON THE ORDER OF 1 TO 2 INCHES IS
POSSIBLE OVER THE OUTLOOK AREA TONIGHT INTO THURSDAY MORNING...AND
COULD RAISE CONCERNS FOR LOCALIZED FLASH FLOODING.

THE RISK FOR SEVERE WEATHER SHOULD DECREASE AND COME TO AN END BY
THURSDAY MORNING. ALL RESIDENTS ACROSS THE OUTLOOK AREA SHOULD STAY
TUNED TO THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL
SEVERE WEATHER OUTBREAK.

ALSO...A WIND ADVISORY REMAINS IN EFFECT FOR THE DELTA REGION FROM UNTIL 7
PM THIS EVENING. SOUTHERLY WINDS MAY GUST UP TO 40 MPH AHEAD OF THE
STORM SYSTEM...ESPECIALLY ALONG THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL PROBABLY BE NECESSARY LATE THIS AFTERNOON AND
EVENING.

LAZ016-023>026-MSZ026>033-036>039-042>045-047>050-053>055-059>062-
261930-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
216 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY...

SEVERE WEATHER WILL BE POSSIBLE TONIGHT AS AN UNSEASONABLY STRONG
LOW PRESSURE SYSTEM MOVES ACROSS THE MISSISSIPPI VALLEY. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE AREA
TONIGHT...PRIMARILY AFFECTING LOCATIONS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WIND GUSTS UP TO 60 MPH...LARGE HAIL TO THE SIZE OF GOLF
BALLS...AND A FEW TORNADOES...WILL BE POSSIBLE. IN ADDITION...
LOCALLY HEAVY RAINFALL COULD DEVELOP AND POTENTIALLY RAISE CONCERNS
FOR LOCALIZED FLASH FLOODING TONIGHT INTO THURSDAY MORNING.

THE RISK FOR SEVERE WEATHER WILL CONTINUE INTO THURSDAY MORNING OVER
CENTRAL AND EASTERN MISSISSIPPI...BUT THE RISK WILL DIMINISH QUICKLY
IN THE AFTERNOON AS DRIER AIR MOVES INTO THE AREA.  ALL RESIDENTS
ACROSS THE OUTLOOK AREA SHOULD STAY TUNED TO THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NECESSARY TONIGHT INTO THURSDAY.

MSZ046-051-052-056>058-063>066-072>074-261930-
KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
216 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PORTIONS OF EAST
CENTRAL AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

STRONG TO SEVERE THUNDERSTORMS...AND HEAVY RAINFALL...WILL BE POSSIBLE
THURSDAY AS A COLD FRONT PUSHES SLOWLY SOUTHEAST ACROSS EAST CENTRAL
AND SOUTHERN MISSISSIPPI. DAMAGING WIND GUSTS OF 50 TO 60 MPH AND
HAIL WILL BE POSSIBLE...ESPECIALLY DURING THE AFTERNOON. A TORNADO OR
TWO CANNOT BE RULED OUT AS WELL. THE RISK FOR SEVERE WEATHER AND
HEAVY RAIN WILL DECREASE AND COME TO AN END THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY THURSDAY..

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, May 25, 8:17 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 NE GUNNISON           33.97N 90.92W
05/25/2011  E1.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

&&

DL
Local storm report, May 25, 8:23 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     ROSEDALE                33.85N 91.03W
05/25/2011                   BOLIVAR            MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWNED IN ROSEDALE...INCLUDING ONE THAT
            FELL ON A HOUSE...AND ONE BLOCKING A ROAD.

&&

DL
Special weather statement, May 25, 8:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
843 PM CDT WED MAY 25 2011

LAZ007-260230-
MOREHOUSE LA-
843 PM CDT WED MAY 25 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 14 MILES WEST OF BASTROP AT 843 PM
CDT...MOVING EAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3301 9207 3301 9143 3289 9150 3286 9156
      3279 9160 3276 9158 3273 9162 3269 9163
      3271 9205 3272 9206 3281 9205 3287 9208
      3294 9207 3299 9208
TIME...MOT...LOC 0143Z 256DEG 45KT 3282 9207

GRG
Local storm report, May 25, 9:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
926 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     PORTLAND                33.24N 91.51W
05/25/2011                   ASHLEY             AR   PUBLIC

            A SHED WAS DAMAGED IN THE PORTLAND AREA

0855 PM     HAIL             1 WSW LAKE VILLAGE      33.32N 91.29W
05/25/2011  E1.50 INCH       CHICOT             AR   PUBLIC

&&

DL
Local storm report, May 25, 9:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     1 SE GREENVILLE         33.37N 91.04W
05/25/2011                   WASHINGTON         MS   PUBLIC

            A WINDOW AT A RESTAURANT WAS BLOWN OUT BY STRONG WINDS

&&

DL
Local storm report, May 25, 9:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     4 S GREENVILLE          33.33N 91.04W
05/25/2011                   WASHINGTON         MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWNED BETWEEN GREENVILLE
            AND WAYSIDE. ALSO WINDSHIELDS SHATTERED BY LARGE HAIL IN
            THE AREA...HAIL SIZE UNKNOWN.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:06 PM CDTSevere Thunderstorm WarningJANBolivar54 min
May 25, 7:14 PM CDTTornado WarningJANBolivar61 min
May 25, 7:38 PM CDTTornado WarningJANBolivar, Sunflower52 min
May 25, 8:14 PM CDTSevere Thunderstorm WarningJANBolivar, Washington61 min
May 25, 8:29 PM CDTTornado WarningJANBolivar, Sunflower28 min
May 25, 8:45 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower60 min
May 25, 8:55 PM CDTTornado WarningJANWashington51 min
May 25, 9:00 PM CDTTornado WarningJANBolivar, Sunflower32 min
May 25, 9:07 PM CDTSevere Thunderstorm WarningJANGrenada53 min
May 25, 9:27 PM CDTFlash Flood WarningJANBolivar, Sunflower, Washington60 min
May 25, 9:45 PM CDTSevere Thunderstorm WarningJANBolivar, Washington21 min
May 25, 9:52 PM CDTTornado WarningJANHolmes, Humphreys, Leflore, Sunflower23 min
May 25, 9:53 PM CDTSevere Thunderstorm WarningJANSharkey, Washington22 min
May 25, 10:02 PM CDTFlash Flood WarningJANGrenada79 min
May 25, 10:09 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Clay, Montgomery, Oktibbeha, Webster66 min
May 25, 10:18 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower42 min
May 25, 10:21 PM CDTTornado WarningJANCarroll24 min
May 25, 11:26 PM CDTSpecial Weather StatementJANClay, Lowndes, Noxubee, Oktibbeha59 min
May 26, 12:32 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery43 min
May 26, 12:37 AM CDTSpecial Weather StatementJANOktibbeha18 min
May 26, 12:56 AM CDTSpecial Weather StatementJANLowndes, Oktibbeha29 min
May 26, 1:44 AM CDTSpecial Weather StatementJANLeflore31 min
May 26, 2:01 AM CDTSpecial Weather StatementJANLowndes34 min
May 26, 2:19 AM CDTSpecial Weather StatementJANLowndes31 min
May 26, 2:46 AM CDTSpecial Weather StatementJANGrenada29 min
May 26, 4:29 AM CDTSpecial Weather StatementJANForrest, Lamar41 min
May 26, 11:45 AM CDTSpecial Weather StatementJANLamar60 min
May 26, 11:50 AM CDTSpecial Weather StatementJANJones45 min
May 26, 12:01 PM CDTSevere Thunderstorm WarningJANForrest, Lamar32 min
May 26, 12:08 PM CDTSpecial Weather StatementJANSimpson, Smith32 min
May 26, 12:32 PM CDTSpecial Weather StatementJANJones28 min
May 26, 12:55 PM CDTSpecial Weather StatementJANForrest, Lamar60 min
May 26, 1:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion47 min
May 26, 1:18 PM CDTTornado WarningJANForrest, Lamar46 min
May 26, 1:50 PM CDTSevere Thunderstorm WarningJANClarke40 min
May 26, 1:54 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale51 min
May 26, 2:01 PM CDTSpecial Weather StatementJANJones59 min
May 26, 2:07 PM CDTSpecial Weather StatementJANLamar28 min
May 26, 2:15 PM CDTSevere Thunderstorm WarningJANClarke45 min
May 26, 2:34 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion61 min
May 26, 3:47 PM CDTSpecial Weather StatementJANKemper28 min
May 26, 4:21 PM CDTSpecial Weather StatementJANLamar44 min
May 26, 4:31 PM CDTSevere Thunderstorm WarningJANForrest, Lamar44 min
May 26, 6:17 PM CDTSpecial Weather StatementJANForrest43 min
May 26, 6:31 PM CDTSpecial Weather StatementJANJones29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.